The University of Wisconsin-Milwaukee

Chao Zhu

Associate Professor

Department of Mathematical Sciences

University of Wisconsin - Milwaukee


Contact Information


Office: EMS E 489

Phone: 414-229-3528

Fax: 414-229-4907



US Mail


Department of Mathematical Sciences

University of WisconsinMilwaukee

PO Box 413

Milwaukee, WI 53201-0413


Research Interests

            Applied probability, stochastic analysis, stochastic control and optimization, actuarial sciences, mathematical finance, and computational linear algebra.

Selected Publications

o   Q.S. Song and C. Zhu, On Singular Control Problems with State Constraints and Regime-Switching: A Viscosity Solution Approach, preprint, 2012. PDF

o   R.H. Feng, H. Volkmer, S.Q. Zhang, and C. Zhu, Optimal Dividend Policies for the Piecewise-Deterministic Compound Poisson Risk Model, preprint, 2012. PDF

o   Z. Jin, G. Yin, and C. Zhu, Numerical Solutions of Optimal Risk Control and Dividend Optimization Policies under a Generalized Singular Control Formulation, Automatica, 48 (2012), 1489—1501. PDF

o   Q.S. Song, G. Yin and C. Zhu, Optimal Switching with Constraints and Utility Maximization of an Indivisible Market, SIAM J. Control Optim., 50 (2012), 629—651. PDF

o   R. Stockbridge and C. Zhu, A Direct Approach to the Solution of Optimal Multiple Stopping Problems, in D. Hernandez-Hernandez and A. Minjarez-Sosa, editors, Markov Control Processes and Stochastic Games: A Festschrift for Onesimo Hernandez-Lerma, Springer, 2011.  PDF

o   R. Stockbridge and C. Zhu, On Optimal Harvesting in Stochastic Environments: Optimal Policies in a Relaxed Model. PDF

o   C. Zhu, Optimal control of risk process in a regime switching environment, Automatica, 47 (2011), 1570—1579. PDF

o   Q.S. Song, R. Stockbridge, and C. Zhu, On optimal harvesting problems in random environments, SIAM J. Control Optim., 49 (2011), 859—889. PDF

o   G. Yin and C. Zhu, Hybrid Switching Diffusions:  Properties and Applications, Springer, New York, 2010. [Stochastic Modeling and Applied Probability, Vol. 63]

o   G. Yin and C. Zhu, Properties of solutions of stochastic differential equations with continuous-state-dependent switching, Journal of Differential Equations, 249 (2010), 2409—2439. PDF

o   C. Zhu, G. Yin, and Q.S. Song, Stability of random-switching systems of differential equations, Quarterly of Applied Mathematics, 67 (2009), 201--220. PDF

o   C. Zhu and G. Yin, On Competitive Lotka-Volterra Model in Random Environments, J. Math. Anal. Appl., 357 (2009), 154--170.  PDF

o   C. Zhu and G. Yin, On strong Feller, recurrence, and weak stabilization of regime-switching diffusions, SIAM J. Control Optim., 48 (2009), 2003--2031. PDF

o   G. Yin, Bo Zhang and C. Zhu, Practical stability and instability of regime-switching diffusions, J. Control Theory and Applications, 6 (2008), 105--114.

o   C. Zhu and G. Yin, Asymptotic Properties of Hybrid Diffusion Systems, Proceedings of the 47th Conference on Decision and Control, Cancun, Mexico, December 2008, 1507--1512.

o   C. Zhu and G. Yin, Asymptotic properties of hybrid diffusion systems, SIAM Journal on Control and Optimization, 46 (2007), 1155-1179. PDF

o   R.Z. Khasminskii, C. Zhu, and G. Yin, Stability of regime-switching diffusions, Stochastic Processes and their Applications, 117 (2007), 1037-1051. PDF

o   G. Yin and C. Zhu, On the notion of weak stability and related issues of hybrid diffusion systems, Nonlinear Analysis: Hybrid System, 1 (2007), 173-187.

o   R.Z. Khasminskii, C. Zhu, and G. Yin, Asymptotic behavior of parabolic systems for null-recurrent switching diffusions, Acta Mathematicae Applicatae Sinica, 23 (2007), 177-194.

o   G. Yin and C. Zhu, Regularity and recurrence of switching diffusions, Journal of Systems Science and Complexity, 20 (2007), 273--283. 

o   C. Zhu, G. Yin, and Q.S. Song, On Stability of Hybrid Systems with Random-Switching, 44th Annual Allerton Conference, (2006), pp. 177-184.

By Chao Zhu, September 2, 2012.